MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY NEOTRODE; ELECTRODE, ELECTROCARDIOGRAPH

CONSOLIDATED MEDICAL EQUIPMENT COMPANY NEOTRODE; ELECTRODE, ELECTROCARDIOGRAPH
Catalog Number 1741-003
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 1741-003, ecg neonatalii,3 wire,tp,adgel was being used on (b)(6) 2023 and ¿we noticed a wound in a very large premature baby (24 weeks 1/7).The injury was described as a blackened wound at the electrode site on the left.¿.Further assessment has been sent; however, to date no information has been obtained.This report is being raised due to the reported injury of blackened wound at the electrode site.
 
Event or Problem Description
Update: per further assessment received on (b)(6) 2024 clarification regarding (24 weeks 1/7) was "the baby was 24 weeks + 1 day".It was also found that "the nurse documented a black sore at the electrode site.In the notes, it is documented that this newborn had several bruises in other areas of his body." it was not specified in the file, "but it is standard procedure to dry the skin before installing the electrodes." it was not in the file if the electrode was difficult to remove.It is unknown if medical surgical/intervention was needed as "the patient was transferred to another center (not related to the electrode injury).So we don't have much information about the newborn." there was an extended stay at the hospital for the patient; however, "not related to electrode wound".The electrode worked well during the procedure.The sales representative reported on behalf of the customer that the 1741-003, ecg neonatalii,3 wire,tp,adgel was being used on (b)(6) 2023 and ¿we noticed a wound in a very large premature baby (24 weeks 1/7).The injury was described as a blackened wound at the electrode site on the left.¿.Further assessment has been sent; however, to date no information has been obtained.This report is being raised due to the reported injury of blackened wound at the electrode site.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.A two-year lot history review shows a total of two (2) devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: during surgical procedures place ecg electrodes and leads as far as possible from the electrosurgical site to minimize rf current flow through the ecg electrodes.Placement is important in reducing the potential for patient harm in the event of a defect in the dispersive electrode.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Update: per further assessment received on (b)(6) 2024 clarification regarding (24 weeks 1/7) was "the baby was 24 weeks + 1 day".It was also found that "the nurse documented a black sore at the electrode site.In the notes, it is documented that this newborn had several bruises in other areas of his body." it was not specified in the file, "but it is standard procedure to dry the skin before installing the electrodes." it was not in the file if the electrode was difficult to remove.It is unknown if medical surgical/intervention was needed as "the patient was transferred to another center (not related to the electrode injury).So, we don't have much information about the newborn." there was an extended stay at the hospital for the patient; however, "not related to electrode wound".The electrode worked well during the procedure.The sales representative reported on behalf of the customer that the 1741-003, ecg neonatalii,3 wire, tp, adgel was being used on (b)(6) 2023 and ¿we noticed a wound in a very large premature baby (24 weeks 1/7).The injury was described as a blackened wound at the electrode site on the left.¿.Further assessment has been sent; however, to date no information has been obtained.This report is being raised due to the reported injury of blackened wound at the electrode site.
 
Additional Manufacturer Narrative
Correction: d1 brand name was corrected to neotrode the device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.A two-year lot history review shows a total of (b)(4) devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: during surgical procedures place ecg electrodes and leads as far as possible from the electrosurgical site to minimize rf current flow through the ecg electrodes.Placement is important in reducing the potential for patient harm in the event of a defect in the dispersive electrode.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
NEOTRODE
Common Device Name
ELECTRODE, ELECTROCARDIOGRAPH
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key18391750
Report Number3007305485-2023-00259
Device Sequence Number18334672
Product Code DRX
UDI-Device Identifier30653405004336
UDI-Public(01)30653405004336(17)250330(10)202303315
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K901555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Catalogue Number1741-003
Device Lot Number202303315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/16/2024
01/16/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date01/19/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown
Patient EthnicityNon Hispanic